MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1200 SYNCHRONY PIN
Medical Device Problem Codes Output Problem (3005); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Discomfort (2330)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user's hearing performance with the device is affected.Reportedly the hearing performance with the device has started to decrease 6 months after the initial implantation.The sounds are described by the user as "crackly", "noisy" and "unclear".Ct scan has been ordered, but has not yet been performed.Additional mapping and revision surgery are being considered.
 
Additional Manufacturer Narrative
Additional information: based on the received information from the field, the device does not provide sufficient benefit due to a partial migration of the active electrode out of cochlea.A re-insertion surgery is considered but no date has been scheduled yet.
 
Event or Problem Description
The user's hearing performance with the device is affected.Reportedly the hearing performance with the device has started to decrease 6 months after the initial implantation.The sounds are described by the user as "crackly", "noisy" and "unclear".The clinic plans to try to re-insert the electrode array, if unsuccessful the user will be re-implanted.No date for revision surgery is scheduled yet.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key15233586
Report Number9710014-2022-00593
Device Sequence Number17756513
Product Code MCM
UDI-Device Identifier09008737094010
UDI-Public(01)09008737094010
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/20/2021
Device Model NumberMI1200 SYNCHRONY PIN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2022
Supplement Date Received by Manufacturer08/01/2022
Initial Report FDA Received Date08/16/2022
Supplement Report FDA Received Date11/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale